MAUDE Adverse Event Report: CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number CKP-4500
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the ckp-4500 4.5mm poplok suture anchor was being used on (b)(6) 2023 during a shoulder arthroscopy procedure and ¿ccf states: after 4.5mm awl being mallet until laser line, poplok 4.5 is loaded with 3 limbs of mitek- healix advance br anchor w.Permacord and mallet in until laser line.Then dr tension limbs by pulling one by one.After he had tightened all limbs, then he presses to deploy and ¿pop¿ sound is heard.When he wanted to take out poplok 4.5 handle, he found that it is stuck and advice been given to him by turn the red knob anticlockwise to release it but he still can¿t take handle out even this action been done.With no choice he had to backslaps the handle and found that anchor wings is open both side but it still sit on handle.He destroyed the anchor and take it out.Due to backslap, patient bone having some damage on that area and repair done by bone wax.Surgeon had to cut and open an incision at lower part of gt (almost near to neck) to deployed another 4.5mm poplok in with the same 3 limbs.¿.The procedure was completed with an alternate same device and there was a 30 minute delay.This report is being raised on the basis of injury due to damage to patient bone and a 2nd incision was needed.
 
Additional Manufacturer Narrative
Reported event of "poplok 4.5 handle, is stuck, destroyed the anchor and take it out" was confirmed.The device will not be returned for evaluation, but photographic evidence has been provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 reports, regarding 5 devices, for this device family and failure mode.During this same time frame 98,430 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00005.Per the instructions for use, the user is advised the following: any decision to remove the device should take into consideration the potential risk to the patient of a second surgical procedure.Implant removal should be followed by adequate postoperative management.Do not use any other suture except for conmed #2 hi-fi suture, 1.3 mm hi-fi ribbon, and 2 mm hi-fi tape as described in instructions for use section.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Surgeon must choose proper implant size based on specific procedure and patient history.Avoid lateral loading while inserting the poplok knotless suture anchor.Maintain proper alignment during insertion of the anchor and disengagement of the driver.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16753329
Report Number1017294-2023-00035
Device Sequence Number8556193
Product Code MBI
UDI-Device Identifier20845854014100
UDI-Public(01)20845854014100(11)270608(10)1251500
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCKP-4500
Device Catalogue NumberCKP-4500
Device Lot Number1251500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient EthnicityNon Hispanic